Asthma playing up

Hi all,

would ask if you are all ok, but i know the answer already if you are like me.

My asthma took a turn for the worse again, had to go to my local walkin center for help, as both my lungs totally locked, (Cramp) and i could not get any medication in or out as i could not take any deep breaths, My sister in law, who lives next door to me, luckily happened to be walking passed my back door, when she saw i was in distress, and put me in the car and drove me straight there. They gave me a prescription for steroids, which i started straight away, but on monday night I thought i was going to die. Cramps in my lungs and breathing was very wheezy. Mum wanted to call an ambulance, but i am phobic of hospitals... I steamed up the bathroom and took my inhaler.

Very difficult to sleep when you are so wheezy, but i managed to get a few hours.

Woke up feeling awful, and so went to the doctors, who were great. The Doctor could hear and see i was having problems breathing and did a thorough examination, and he said that all my bronchial tubes and airways are really congested,, phlegmy and he was surprised that i managed to blow 200 on the peak flow machine, he's prescribed strong antibiotics on top of steroids and advised that if there is no improvement to go straight to A&E. He also signed me off work.

He said to come back and see him next week even if i feel well and they will adjust my medication to sort out my asthma as it has been given me trouble since November 08, and i've suffered from asthma since i was 18 and i am now 33 and have never been this bad, even when i was first diagnosed.

Don't know what they can do though, as i am on Singulair 10mg, Ventolin, Symbicort 200/6 was on 400/12, but they reduced it back in May as i had a couple of months symptoms under control, and they said if my asthma flared up again they would have no where to go ? personally i thought it better to stay on the higher dose to keep symptoms under control...I'm also on Fenexodine 120mg (Excuse spelling, box is downstairs)

Wonder what they will add to my treatment next ? any idea's? hope what ever they decide will prevent what i have been going through with my asthma...

Sorry for the long post, just feel so scared and unsure, and very upset as i am so scared and hate feeling so ill.

Thanks for taking the time to read this, Take Care

A frightened Moschops

3 Replies

  • sorry to hear your struggling at the moment. hope you get things sorted soon. When you go back, I would expect them to stick the sybicort back up, and I do recall the posts where you were worried they may reduce it to it's current level. Personally a couple of months of being OK is not enough to justify a reduction in medication. Like you, staying on top of the symptoms is far better, and if that means a higher dose and you are prepared to accept any likely side effects then that should be your choice.

    If your lungs are as congested as that, I always thought singulair was the drug to stop this, but maybe it's not the one for you, and Intal (Cromolyn Sodium), which is an inhaler may be another option worth a try.

    Take care,


  • Re asthma flaring up

    Hi Woody-som

    Would the intal be used instead of ventolin?

    Am I right in thinking, the intal is caps that go into a spinhaler, my brother use to have that when he was little if i remember rightly.

    I was also advised by someone else on the forum, that if they are concerned about me staying on the high dose symbicort, they could add Pulmicort on whilst lowering the symbicort to 200/6.


  • Intal would not affect your current use of ventolin, but is to be used in conjunction with your symbicort, and yes if you are on the lower dose of symbicort, you could add Pulmicort, as basically thats just more inhaled corticosteroid, without the increase in the LABA, which is a possible reason for the reduction in the first place, some have issues with LABA's, the USA have now got all them with a black box status, but in general they are safe providing they are used with the inhaled steroids, I think some in the US were using just the LABA's and hence the increase in severe endpoints among it's users.


You may also like...